I had a bad time with the treatment however that are others here that have had an easier time. Each person is different when talking side effects. We may all get the same type of side effects but to a different degree. I only lasted 7 weeks. Headache, nausia, mouth and throat soars, soars around the eyes and hair loss.
You could be lucky and have some of these but much more mild. I don't think anyone will know how they will personally react until they try. I believe we all have to try.
If you do, good luck. I hope it goes well.
I am on week 16/24. I had hardly any sides for the first 6 weeks, and then started losing my memory,Couldn,t drive, couldn' do anything except stare at the tv. Couldn't even sleep. my Dr. blamed all my sides on tx.My platelettes got low so they stopped my tx. I called my original Dr., she put me in the hosp. and took me off of the 225mg. of Effexor my other Dr. had put me on. I didn't miss 1 pill or one shot and within 48 hrs. Almost all my sides went away. I still feel tired and sleep alot. (Normal side) and somedays I don't have much of an appetite, but Carnation Instant Breakfast helps those day. And I am 6 weeks closer to finishing, now. Joni
P.S. She put me on 10mg.. of Lexapro & that is working fine.
I just did a Google search on "polyneropathy and interferon" and you will see there are several cases of tx for hep C causing this.This treatment has several permanent side effects which, luckily, remain rare. This is why so many of us find it a difficult decision whether or not to treat, and maybe to end up with a new problem. I was "lucky" in that my permanent problem was hypothyroidism, which can be treated with supplements. Others are not so lucky.
I am on Pegasys, wk60 today, and was on Ribavirin for a full course through wk48. I have poly-neuropathy, In my case it affects peripheral nervous system and not the kidneys and other internal organs.
The peripheral neuropathy was caused by an autoimmune reaction to the HCV virus, not the HCV combo-therapy. But it was exacerbated after I began tx for HVC. For me, the neuropathy results from cryoglobulinemic vasculitis which affects some 5% of persons with chronic HCV. I understand the involvement of the cryoglobulinemic vasculitis is somewhat typical for HCV patients with neuropathy. The cryoglobulinemic vasculitis results from a 'B' cell immune response to the HCV, producing cryoglobulins, so called because they thicken and adhere to the walls of the medium to small blood vessels when they get into the cooler areas of the body like joints and extremeties (where the blood is cooler than the core body temperature). This interaction of these immune proteins and blood vessels leads to neurological damage.
It took 2 mo and 5 specialists to get to the bottom of this very painful problem. I ended up at a hematologist/oncologist who used a lymphoma drug called Rituxan (Rituximab) to reduce the cryoglobulins and the altered 'B' cells which produce them. It worked well, knocking the cryo's down from a 7 to a 3 cryocrit. The cryoglobulins reduced further to a trace over another couple of months, likely due to the fact that the interferon/ribaviron response had reduced the viral load to undetectable. With no substantial HCV to stimulate further cryo production and the altered 'B' cells replaced by normal 'B' cells; the neuropathy has steadily but very slowly improved- it takes months to a year or two to repair nerve tissue.
This is the longest post I ever wrote here, and I apologize. The overly simplistic responses seem to be 1) interferon tx suppresses the HCV and thus the cryo's, or 2) eliminate people with this auto-immune problem from interferon therapy because of the possibility that it may cause or exacerbate this problem.
I'd rather not have learned all this. Dave
Thank you for your kindness. It feels hopeless right now, but maybe I can hang on for a little longer.
I will try anyway.
I am so discouraged and miserable. Is there anyone reading who is suffering in these weird ways?
Today I went to see my shrink, on the way there my stomach was hurting a LOT, and I was not sure if I was going to make it. The handicapped spot in front of the office was taken. I parked illegally, made it to the bathroom with not a second to spare.
So the day did not begin well.
Got a call from my grandson's school that he was "looking" at girls behinds.(after grabbing behinds last week) I went to get him (my idea) and he told me his crotch hurt because some kids jumped him and kicked him there. I WENT BALLISTIC. You know, how we talk about going from 0 to 10 in no time at all? That is what happened, I remember talking about the police, about going from class to class to find the culprits, about the school having a responsibility to keep kids from getting beat up no matter what they looked at.
They were going to give him an in school suspension, now they want an emergency placement. ( I am trying to get him in a special school but not like this)
I made it so much worse.
I am a stranger to myself, I have no emotional reserve, nothing makes sense and I am miserable.
Maybe I should give up.